Translator Disclaimer
May 2019 A new approach to the existence of invariant measures for Markovian semigroups
Lucian Beznea, Iulian Cîmpean, Michael Röckner
Ann. Inst. H. Poincaré Probab. Statist. 55(2): 977-1000 (May 2019). DOI: 10.1214/18-AIHP905


We give a new, two-step approach to prove existence of finite invariant measures for a given Markovian semigroup. First, we fix a convenient auxiliary measure and then we prove conditions equivalent to the existence of an invariant finite measure which is absolutely continuous with respect to it. As applications, we obtain a unifying generalization of different versions for Harris’ ergodic theorem which provides an answer to an open question of Tweedie. Also, we show that for a nonlinear SPDE on a Gelfand triple, the strict coercivity condition is sufficient to guarantee the existence of a unique invariant probability measure for the associated semigroup, once it satisfies a Harnack type inequality with power. A corollary of the main result shows that any uniformly bounded semigroup on $L^{p}$ possesses an invariant measure and we give some applications to sectorial perturbations of Dirichlet forms.

On établit une approche en deux étapes pour démontrer l’existence des mesure invariantes finies pour un semigroupe de Markov donné. En fixant d’abord une mesure auxiliaire convenable, on démontre ensuite des conditions équivalentes à l’existence d’une mesure invariante finie qui est absolument continue par rapport à elle. Comme applications, on obtient une généralisation unificatrice des diverses versions du théorème ergodique de Harris et on fournit une réponse à une question ouverte de Tweedie. On montre aussi que pour une EDP stochastique sur un triplet de Gelfand, la condition de coercivité stricte est suffisante pour garantir l’existence d’une seule mesure de probabilité pour le semigroupe associé, si une inégalité de type Harnack avec puissance est satisfaite. Un corollaire du résultat central montre que tout semigroupe uniformément borné sur $L^{p}$ possède une mesure invariante ; on donne des applications aux perturbations sectorielles des formes de Dirichlet.


Download Citation

Lucian Beznea. Iulian Cîmpean. Michael Röckner. "A new approach to the existence of invariant measures for Markovian semigroups." Ann. Inst. H. Poincaré Probab. Statist. 55 (2) 977 - 1000, May 2019.


Received: 14 November 2016; Revised: 27 January 2018; Accepted: 12 April 2018; Published: May 2019
First available in Project Euclid: 14 May 2019

zbMATH: 07097338
MathSciNet: MR3949960
Digital Object Identifier: 10.1214/18-AIHP905

Primary: 37C40
Secondary: 31C25, 37A30, 37L40, 60J25, 60J35, 82B10

Rights: Copyright © 2019 Institut Henri Poincaré


This article is only available to subscribers.
It is not available for individual sale.

Vol.55 • No. 2 • May 2019
Back to Top